MAUDE Adverse Event Report: COLOPLAST A/S MERIDIAN VAGINAL POSITIONING SYSTEM KIT; VAGINAL SPECULUM, SINGLE USE

COLOPLAST A/S MERIDIAN VAGINAL POSITIONING SYSTEM KIT; VAGINAL SPECULUM, SINGLE USE
Catalog Number 52081
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Emotional Changes (1831); Micturition Urgency (1871); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Deformity/ Disfigurement (2360); Hematuria (2558); Intermenstrual Bleeding (2665); Dyspareunia (4505); Cramp(s) /Muscle Spasm(s) (4521); Urinary Incontinence (4572); Pelvic Pain (4865); Abnormal scarring (4896)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to coloplast, though not verified: on or about (b)(6) 2023, patient underwent a surgical procedure to treat her pelvic organ prolapse and stress urinary incontinence, during which her physician implanted coloplast altis bladder sling mesh and restorelle y-mesh.Patient subsequently suffered complications associated with the pelvic mesh product, including but not limited to, vaginal, pelvic and abdominal pain, erosion, extrusion, protrusion, urinary issues (urgency), [incontinence] recurrence, bleeding, dyspareunia, neuromuscular problems, pelvic floor dysfunction, vaginal scarring, permanent disfigurement, and difficulty with daily activities which ultimately required surgical intervention and removal of mesh on (b)(6) 2023.Patient has suffered severe emotional pain and injury and has suffered and will suffer apprehension of increased risk for injuries, infections, pain, mental anguish, discharge, and multiple removal and/or corrective surgeries as a result of implantation of pelvic mesh products.
 
Additional Manufacturer Narrative
As no lot # was provided, a review of the device history record, complaint history database, non-conformances and capas could not be completed.The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.B3: estimated date as the year as month and day are unknown.
 
Additional Manufacturer Narrative
This complaint was investigated to the extent information was provided to coloplast.Due to the nature of this complaint and the device not being returned for evaluation a thorough investigation could not be executed.Should additional information become available, a follow up report will be submitted.Complaints of this nature are monitored and captured within the product risk documentation excluding emotional changes.There is no literature nor data to support a direct causal relationship between emotional pain and restorelle.No further action or corrective action is required at this time.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report [nc] and capa.Devices met specification prior to release.No trends were noted for complaints and there were no capas that were confirmed to be associated.An nc was identified as associated with this lot number.The nc was related to an issue during sterilization.Biological indicator testing and bacterial endotoxin testing indicate despite the issue the load was sterile.Device met specification prior to release.
 
Event or Problem Description
As additionally reported to coloplast, though not verified: the patient also experienced occasional vaginal spotting and haematuria post initial surgery.In (b)(6) 2023 the patient underwent examination under anaesthesia with robotic lysis of adhesions, gynecare interceed placement and cystoscopy.Intraoperative findings included: significant scarring on the right colon with colonic adhesions along right sidewall over peritoneum covering sacrocolpopexy mesh (colon adhesions were around the colon itself - not attached to mesh, only preperitoneal adhesions were along the right sidewall to level of bladder).The patient also reportedly experienced acute vaginitis, abdominal pain, urinary tract infection and possible yeast infection requiring an emergency department visit.Patient also continued to experience right lower quadrant abdominal pain, pelvic/perineal/vaginal pain, sharp pain with movement and mesh erosion right upper corner of vaginal introitus.The altis sling was intact.In (b)(6) 2025, scheduled surgery for resection of exposed vaginal mesh under general anesthesia.

Brand Name
MERIDIAN VAGINAL POSITIONING SYSTEM KIT
Common Device Name
VAGINAL SPECULUM, SINGLE USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
MINNEAPOLIS
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key22817473
Report Number2125050-2025-01325
Device Sequence Number5751738
Product Code OTO
UDI-Device Identifier05708932553773
UDI-Public5708932553773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Catalogue Number52081
Device Lot Number9203464_5208102400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/29/2025
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTIS SINGLE INCISION SLING SYSTEM.; ALTIS SINGLE INCISION SLING SYSTEM.; ALTIS SINGLE INCISION SLING SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age56 YR
Patient SexUnknown